Alert archive / Minnesota / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jul 13, 2006, 5:18 PM CDT for Big Stone County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 13, 2006, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Big Stone County, MN
The radar
The Aberdeen radar (KABR), 168 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 132220 FFWABR MNC011-140115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 518 PM CDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... BIG STONE COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 815 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ODESSA...ARTICHOKE...AND CORRELL. RADAR HAS INDICATED OVER 4 INCHES OF RAINFALL OVER SOUTHEAST BIG STONE COUNTY. ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT FEW HOURS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. LAT...LON 4528 9643 4519 9611 4541 9613 4542 9627 $$ ALBRECHT
1 follow-up statement
000 WGUS73 KABR 140102 FFSABR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 803 PM CDT THU JUL 13 2006 MNC011-140113- BIG STONE MN- 803 PM CDT THU JUL 13 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BIG STONE COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE AREA. STREAMS AND CREEKS IN THE AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4528 9643 4519 9611 4541 9613 4542 9627 $$ KEEFE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:25 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 13, 2:25 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
225 PM CDT THU JUL 13 2006
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
MAIN CONCERNS IN THE SHORT RANGE ARE CHANCE OF SEVERE THIS
EVENING...THEN HOT AND DRY WITH EXTREME FIRE DANGER. FOR THIS
EVENING FRONTAL BOUNDARY CONTINUES TO EDGE EAST TOWARD GLACIAL
LAKES/BIG SIOUX RIVER VALLEY. RECENT LAPSE DATA INDICATES THAT IT
IS BECOMING STRONGLY UNSTABLE ACROSS REGION WITH SFC BASED CAPES
AROUND 3K JOULES/KG AND SFC LIFTED INDICES AROUND -6 TO -8.
MEANWHILE WATER VAPOR LOOP INDICATES THAT A DECENT S/W IS COMING
ACROSS THE STATE. BEST BET FOR SEVERE IS ACROSS FAR NORTHEAST THIS
EVENING WITH WIND AND THEN HAIL MAIN THREATS. BULK AND DIRECTIONAL SHEAR
NOT PARTICULARLY STRONG WHICH SHOULD LIMIT CHANCES FOR
TORNADO GENESIS. AFTER TONIGHT RIDGE ALOFT BUILDS EVEN MORE STRONGLY
ACROSS REGION WITH 700 MB TEMPS EDGING ABOVE 15C ACROSS MUCH OF
CWA LATE SATURDAY THROUGH SUNDAY NIGHT. SURFACE BOUNDARY DOES PUSH
SOUTH INTO CWA LATE IN THE WEEKEND BUT IT WILL LIKELY BE TOUGH TO
GET MUCH CONVECTION GOING. OTHER CONCERN FOR SATURDAY AND SUNDAY
WILL BE FIRE WEATHER. AS WINDS PICK UP AND TEMPS SKY
ROCKET...COULD DEFINITELY SEE THE NEED FOR FIRE WEATHER WATCHES
AND OR WARNINGS FOR THOSE DAYS. TEMPS WERE BASICALLY LEFT AS IS
AND WERE ALREADY ABOVE GUIDANCE WHICH LOOKS GOOD.
.LONG TERM...MONDAY THROUGH THURSDAY
EXTENDED RANGE MODELS ADVERTISE UPPER RIDGE CONTINUING TO DOMINATE
THE CENTRAL US...WITH THE GFS PUSHING THE RIDGE TO THE EAST TOWARD
THE END OF THE WEEK. SOMEWHAT UNCERTAIN WITH TIMING OF THE UPPER
TROUGH MOVING ASHORE THE PAC NW BY MID WEEK...AND SLIDING INTO THE
NORTHERN PLAINS TOWARD THE END OF THE WEEK. WITH THE STRENGTH OF THE
UPPER RIDGE PATTERN...EXPECT THE TIMING OF THE SYSTEM TO SLOW SOME.
GFS ALSO ADVERTISING VERY WEAK CHANCES FOR -TSRA EACH NIGHT ACROSS
THE EASTERN CWA WITH A WEAK SFC BOUNDARY IN PLACE. HOWEVER STILL
EXPECT VERY WARM AIR ALOFT...AND MOISTURE COULD BE SCARCE...SO
CONTINUED WITH THE DRY FORECAST. LATEST GFS ADVERTISING WARMER TEMPS
AT H85 THROUGH MID WEEK...SO DID BUMP UP TEMPS FOR MON THROUGH WED.
TEMPERATURES WILL CONTINUE TO BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 80S TO AROUND 100 ACROSS THE CWA THROUGHOUT THE EXTENDED.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
LOWER BAD RIVER-UPPER CHEYENNE.
MN...NONE.
&&
TDK/ALBRECHTHazardous weather outlook, Jul 13, 5:10 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 510 AM CDT THU JUL 13 2006 MNZ039-046-SDZ006>008-011-018>023-141015- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 510 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE JAMES RIVER VALLEY AND POINTS EAST THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE WITH HAIL AND HIGH WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FROM THE JAMES RIVER AND POINTS EAST INTO EXTREME WEST CENTRAL MINNESOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-141015- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 510 AM CDT THU JUL 13 2006 /410 AM MDT THU JUL 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR DURING THE EARLY MORNING HOURS ACROSS CENTRAL SOUTH DAKOTA. FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY WITH THE STORMS. THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY ACROSS CORSON AND DEWEY COUNTIES THIS AFTERNOON...WHILE HIGH TO VERY HIGH FIRE DANGER WILL OCCUR FARTHER EAST. PLEASE SEE LATEST FIRE WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone | 36 min |
| Jul 13, 3:45 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone | 30 min |
| Jul 13, 5:13 PM CDT | Severe Thunderstorm Warning | ABR | Traverse | 51 min |
Nearby
Flash Flood Warnings in Minnesota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.